You are on page 1of 3

Review Schizophrenia and Crisis Intervention

1. Assist the client with coping mechanisms by identifying what worked for them before
2. Determine competence of an older adult before implementing interventions-how will your
interventions differ if a client is competent vs incompetent?
a. Competent
b. Incompetent
3. Client that attempted suicide is ready for discharge. What is the priority instruction to give his
family?
a. Suicide watch
b. Take away weapons
4. Which medications are least dangerous in a suicide attempt?
a. SSRIs
5. How is the lethality of a suicide attempt assessed?
a. Which is more lethal or serious? Jumping off a bridge vs taking pills
i. More likely to be saved or less likely
6. Why is there a black box warning on antidepressants?
a. Cause suicidal thoughts
7. SAD scale (slide 12-13)
a.
8. Therapeutic communication-reflecting-how does the nurse use reflecting to convey
understanding to an unhappy patient that is experiencing pain?
a. I understand youre experiencing pain, can u help me understand
9. Nursing dx: Risk for suicide what is the priority outcome?
a. Safety
10. What are the initial nursing interventions provided during a crisis?
a. Focus on safety and provide simple and clear directions
b. Listen carefully, assess for suicidal ideation
11. Once the medical clearance is completed, what is the priority intervention?
a. Physiological Maslow one going safety
12. What are the priority interventions for a client that has overdosed on Ativan?
a. CNS depressant maintain airway, breathing
13. Therapeutic communication for a client that is having a hard time explaining a crisis that led to
seeking help at a crisis center
a. They are safe
b. You want to listen to them
c. They are not alone, you want to help them
14. Pt in a situational crisis-how do we assess their current support system?
a. Ask if they have anyone they usually go to with problems
15. Primary care interventions in crisis intervention consist of (405)
a. Prevention
16. Best wording for a no suicide contract (see the example in the course materials).
a. Clear, simple language, timed; renegotiate (slide 24)
17. Client suicidal statements-see lecture slides
a.
18. What is the nurses most appropriate response to a suicidal statement?
a. Assess the statement do they have a plan?
19. Assessing the suicide plan. What assessment finding are a priority?
a. The plan
20. What type of plan has the lowest probability of rescue?
a. Plan that is quick
b. Man tend to use more lethal ways to commit suicide
21. When is a critical incident stress debriefing most appropriate?
a. No later than 24 hours
b. Soon after the incidence
22. What is the most appropriate question to ask a schizophrenic client hearing voices?
a. What are the voices telling you?
23. What are the symptoms of relapse in the schizophrenic client?
a. Social withdrawal, trouble sleeping, increased bizarre or magical thinking
b. Back to hearing the voices again, etc.
24. What is an atypical antipsychotic that has a good side effect profile when used for
schizophrenia?
a. Abilify less side effects
b. Seroquel
c. Cogentin
25. When would a locked unit for inpatient care be most appropriate?
a. A danger to themselves or others
26. What should the nurse say to a schizophrenic client that asks them if they hear the voices too?
a. No, I do not hear any voices. But what are the voices saying to you?
27. Which medication can be given to treat extra pyramidal symptoms that result from taking an
antipsychotic medication?
a. Cogentin anticholinergic
28. A schizophrenic patient stops while talking and lifts their ear as if they are listening to voices.
What should the nurse say?
a. Are you hearing voices?
b. You appear to be listening to something
29. Clang associations: the best nursing diagnosis?
a. Clang associations the meaningless rhyming of words, often in a forceful manner (on
the track..have a big mac..or get the sack), in which the rhyming is often more
important than the context of the word
i. Nursing diagnosis impaired verbal communication
30. When is it most appropriate to use a long acting medication for schizophrenia?
a. When patient is nonadherent to the medication therapy and those prone to frequent
relapse
31. When a clients speech is disorganized or confused, what is the most therapeutic response of
the nurse?
a. Tell the patient that you are having a hard time understanding
i. I am having trouble following what you are saying
32. What are the assessment findings associated with the prodromal phase of schizophrenia?
a. Early social withdrawal and deterioration in function and depressive disorder,
followed by perceptual disturbances, magical thinking, and peculiar behavior
b. May include perceptual difficulties; and declined functional ability. Speech may be
characterized by obscure symbolism
33. Pt is taking an atypical antipsychotic that lowers to WBC to 3000mm. What is the priority
nursing action?
a. Prevent infection
b. Report to health care provider
34. What nursing behavior fosters trust?
a. Reliable, consistent and honest
35. Best nursing intervention for a client that is acutely paranoid and agitated?
a. Provide personal space and respect
36. What are examples of negative symptoms related to schizophrenia?
a. Apathy, withdrawal, lack of motivation
37. For an anxious patient describing a personal boundary difficulty, what is the best non-verbal
behavior the nurse should exhibit?
a. They dont know where theyre body part is
b. Keep distance from patient
38. What are the symptoms of tardive dyskinesia?
a. Facial protruding and rolling tongue, blowing, smacking, licking, spastic facial
distortion, smacking movements
b. Limbs
c. Choreic rapid, purposeless, and irregular movements
d. Athetoid slow, complex, and serpentine movements
e. Trunk neck and shoulder movements, dramatic hip jerks and rocking, twisting pelvic
thrusts
f. Nursing measures no known treatment. Discontinuing the drug does not always
relieve symptoms. Encourage screening every 3 months
39. What are the symptoms of pseudoparkinsonism?
a. Masklike facies, stiff and stooped posture, shuffling gait, drooling, tremor, pill-rolling
phenomenon
i. Nursing measures alert medical staff; an anticholinergic may be given